MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER; MAGIC 3 CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER; MAGIC 3 CATHETER
Model Number 53614
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the eyelets on the magic 3 catheter were smaller than usual which allegedly made the urine flow slower.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.A potential failure mode could be "insufficient drainage of urine from bladder" due to a potential root cause of "drainage eyes too small".The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "the catheter is intended for urinary bladder drainage in patients requiring catheterization for management of incontinence, voiding dysfunction, and surgical procedures.Please contact your physician to determine which product options are best for you, paying close attention to product warnings/ precautions and adverse reactions.The catheter becomes slippery when wetted with water, eliminating the need for a separate lubricant.For your added convenience, this catheter is packaged with its own sterile water.Simply release the water from its foil packet and then tip the un-opened catheter package end-to-end.The catheter acts like a magnet to attract the water and activate its slippery coating.Follow these steps for best results.1.Release the water prior to opening the sealed catheter pouch: a.Apply pressure to the foil packet to release the water.B.Ensure all water is released from the foil packet.2.Wet the catheter a.Hold package with printed side up.B.Tip package end-to-end three to six times to wet catheter.This movement is required so that the water transfers back and forth over the catheter to fully wet the hydrophilic coating.3.Use the catheter a.Peel back package to expose funnel end of catheter.B.If desired, use the self-adhesive tape on the package to temporarily attach the pouch to any dry vertical surface.C.Remove catheter and use according to physician¿s instructions.Warning: this is a single use device.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infections.Urethral catheter for urological use only.Discard after use, do not resterilize.Made of silicone elastomer." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
MAGIC3¿ INTERMITTENT CATHETER
Common Device Name
MAGIC 3 CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8804628
Report Number1018233-2019-04043
Device Sequence Number18912244
Product Code KOD
UDI-Device Identifier00801741068577
UDI-Public(01)00801741068577
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K000723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number53614
Device Catalogue Number53614
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1